Alert archive / Georgia / Special Weather Statements in 2021
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Jul 7, 2021, 1:58 PM EDT for 9 counties in Georgia. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 7, 2021, 1:58 PM EDT (17:58 UTC)
- Expired
- Jul 7, 2021, 2:45 PM EDT
- In force
- 47 min
- Issued by
- NWS Atlanta, GA
Counties Bibb County, GA, Crawford County, GA, Macon County, GA, Peach County, GA, Schley County, GA, Sumter County, GA, Taylor County, GA, Twiggs County, GA, Webster County, GA
The radar
The Robins AFB radar (KJGX), 83 km from the middle of the area, began a volume at 18:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 6.0 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 67 J/kg
- Mixed-layer CIN
- -77 J/kg
- Mixed-layer LCL
- 958 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 50 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
284
WWUS82 KFFC 071758
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
158 PM EDT Wed Jul 7 2021
GAZ069-080>083-091>095-103>105-071845-
Peach GA-Marion GA-Twiggs GA-Macon GA-Schley GA-Dooly GA-Taylor GA-
Bibb GA-Sumter GA-Upson GA-Houston GA-Crawford GA-Webster GA-
158 PM EDT Wed Jul 7 2021
...SIGNIFICANT WEATHER ADVISORY FOR PEACH...SOUTHEASTERN MARION...
WESTERN TWIGGS...MACON...SCHLEY...NORTHWESTERN DOOLY...TAYLOR...
BIBB...SUMTER...SOUTHEASTERN UPSON...HOUSTON...CRAWFORD AND WEBSTER
COUNTIES UNTIL 245 PM EDT...
At 154 PM EDT...National Weather Service doppler radar showed a
tropical rain band along a line extending from near Warner Robins to
Perry, Byromville and Lake Blackshear, moving northwest at 40 mph.
HAZARD...Up to 40 mph isolated wind gusts and heavy rain. A brief
tornado cannot be ruled out, though the threat is low.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain will cause temporary
street flooding, especially in poor drainage areas.
Some locations in the path of these storms include
Macon, Americus, Perry, Fort Valley, Buena Vista, Butler, Ellaville,
Oglethorpe, Roberta, Preston, Warner Robins, Centerville, Byron,
Montezuma, Marshallville, Reynolds, Plains, Ideal, Leslie and
Andersonville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately.
LAT...LON 3197 8444 3192 8446 3193 8466 3251 8443
3284 8417 3285 8390 3294 8373 3266 8341
3253 8368 3241 8376 3224 8393 3191 8406
3192 8434 3187 8434
TIME...MOT...LOC 1754Z 122DEG 35KT 3264 8348 3254 8371 3242 8378 3225
8395 3201 8406 3181 8415
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jul 7, 1:47 PM EDT, 11 minutes earlier.
Area forecast discussion, Jul 7, 1:47 PM EDT, 11 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 147 PM EDT Wed Jul 7 2021 .UPDATE... Updated for the 18Z Aviation Discussion. && .PREV DISCUSSION... /Issued 1123 AM EDT Wed Jul 7 2021/ UPDATE... The center of Tropical Storm Elsa is currently positioned near the north Florida coast, and will continue to track northeastward throughout the afternoon and evening today. Overall, the forecast remains mostly on track with the previous issuance. Widespread showers and isolated thunderstorms are ongoing to the southeast of the forecast area in association with the outermost rain bands. These rain bands are expected to push into east- central Georgia over the next few hours. With SBCAPE values already near 1500 J/kg in central Georgia, along with 0-1 km shear and 0-1 km helicity forecast to increase to 20-25 kts and 100-150 m2/s2, respectively, these rain bands will need to be monitored for brief tornadoes this afternoon and evening. King PREV DISCUSSION... /Issued 727 AM EDT Wed Jul 7 2021/ SHORT TERM /Today through Thursday/... Impacts from Elsa will dominate the short term portion of the forecast. According to the latest track information from the NHC, the remnants of Elsa are expected to track across SE Ga later this evening into early Thursday. As the remnants of Elsa track across the outlook area, the main impacts would be locally heavy rainfall and gusty winds. The heaviest QPF axis remains just out of the CWA, but any shift westward in the track of the low center will increase the potential for heavier rainfall across the southeast CWA. The strongest synoptic winds associated with the remnants of Elsa should also be to the SE of the CWA. However, localized higher gusts will be possibly within any of the stronger outer bands that move across the area. Not anticipating any Flood Watch related headlines at this point as the axis of heaviest rainfall is just to the southeast of the CWA. Overall, east of an Athens to Abbeville line, widespread one to three inches of rainfall are possible, with some locally higher amounts. West of this line, widespread amounts under an inch are likely, but if banding does set up, locally higher amounts are possible. NListemaa LONG TERM /Thursday Night through Tuesday/... The latest forecast from the NHC has Tropical Storm Elsa moving rapidly NE along the eastern seaboard through Sat night. It should be positioned near the NC/VA coast by the beginning of the extended period. Even though we will be on the back side of the remnants of Elsa there will still be a trailing frontal boundary and deep layer moisture across the area. Precipitable waters stay in the 1.7 to 1.9 inch range through day 7. This will keep rain chances across the state through the beginning of next week. With rain chances continuing, portions of east central GA could see a 7 day QPF total in the 2-4 inch range with the rest of the area seeing 1-2 inch totals. Instability looks marginal in the extended periods so not expecting any severe outbreaks but we will see Thunderstorms each day. High temperatures through the extended forecast are expected to be generally in the 80s and lower 90s with low temperatures in the 60s and lower 70s, just around average for this time of year. 01 && .AVIATION... 18Z Update... Widespread SHRA and isolated TSRA are currently spreading into east- central Georgia, and will continue to spread northward as Elsa tracks northeastward inland. The shield of the most widespread precip is expected to remain just to the south and east of the metro ATL TAFs, warranting a TEMPO for SHRA this afternoon and evening at the northern sites and prevailing SHRA and a TEMPO for TSRA this afternoon for the southern sites. SCT/BKN MVFR level clouds are in place across much of the area, and are expected to persist into the overnight hours. IFR ceilings are expected to develop by 06Z and remain in place through much of the morning before lifting to MVFR by 15Z. Winds are forecast to be 6-10 kts this afternoon and tonight, starting at SE and shifting to E/NE after 06Z. As Elsa moves away from the area, winds are expected to shift to W by mid- morning Thursday. //ATL Confidence...18Z Update... Medium confidence on all elements. King && .PRELIMINARY POINT TEMPS/POPS... Athens 85 69 84 70 / 50 60 70 30 Atlanta 84 70 84 70 / 50 50 60 30 Blairsville 80 64 79 65 / 50 50 70 40 Cartersville 85 68 84 69 / 40 50 60 40 Columbus 83 70 85 71 / 60 40 60 30 Gainesville 84 69 83 70 / 50 50 60 30 Macon 84 71 85 71 / 70 70 60 30 Rome 85 69 85 71 / 50 40 60 40 Peachtree City 83 69 83 70 / 50 50 60 30 Vidalia 81 72 83 73 / 100 90 60 30 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...NListemaa/King LONG TERM....01 AVIATION...King
Hazardous weather outlook, Jul 7, 11:13 AM EDT, 2 hours 45 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 1113 AM EDT Wed Jul 7 2021 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-081515- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 1113 AM EDT Wed Jul 7 2021 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... Scattered to numerous thunderstorms are expected across north and central Georgia this afternoon and evening. A few storms may become strong, capable of producing gusty winds, locally heavy rainfall, and frequent lightning. In addition, a brief tornado cannot be ruled out in portions of east-central Georgia. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday... Scattered thunderstorms are expected across north and central Georgia Thursday through Tuesday. A few storms each day may become strong, capable of producing gusty winds, locally heavy rainfall, and frequent lightning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested but spotters are encouraged to submit reports of severe weather through the web by going to weather.gov/atlanta. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines.
In the hours before
Special weather statement, Jul 7, 12:29 PM EDT, 1 hour 29 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1229 PM EDT Wed Jul 7 2021
GAZ097-105>113-071715-
Toombs GA-Crisp GA-Dooly GA-Wheeler GA-Telfair GA-Wilcox GA-
Montgomery GA-Laurens GA-Dodge GA-Pulaski GA-
1229 PM EDT Wed Jul 7 2021
...SIGNIFICANT WEATHER ADVISORY FOR TOOMBS...EASTERN CRISP...
SOUTHEASTERN DOOLY...WHEELER...TELFAIR...WILCOX...SOUTHERN
MONTGOMERY...SOUTHERN LAURENS...DODGE AND SOUTHERN PULASKI COUNTIES
UNTIL 115 PM EDT...
At 1226 PM EDT...a rain band associated with Tropical Storm Elsa was
along a line extending from near Noble to near Hazlehurst to near
Ashton...and moving northwest at 45 mph.
HAZARD...up to 40 mph wind gusts and heavy rain. A brief tornado
is possible.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of these storms include
McRae, Eastman, Abbeville, Alamo, Mount Vernon, Helena, Lumber City,
Rochelle, Glenwood, Milan, Uvalda, Pineview, Ailey, Rhine, Scotland,
Chauncey, Pitts, Santa Claus, Alston and Jacksonville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3178 8303 3181 8309 3181 8314 3185 8318
3185 8361 3181 8361 3180 8365 3208 8378
3224 8310 3216 8218 3191 8223 3197 8244
3196 8250 3195 8248 3195 8249 3196 8253
3196 8257 3192 8268 3178 8289
TIME...MOT...LOC 1626Z 137DEG 40KT 3178 8197 3183 8269 3174 8320
WIND...40MPHSpecial weather statement, Jul 7, 1:22 PM EDT, 36 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
122 PM EDT Wed Jul 7 2021
GAZ083-092>097-103>109-071800-
Peach GA-Crisp GA-Wilcox GA-Dodge GA-Twiggs GA-Pulaski GA-Macon GA-
Schley GA-Dooly GA-Sumter GA-Houston GA-Laurens GA-Bleckley GA-
Webster GA-
122 PM EDT Wed Jul 7 2021
...SIGNIFICANT WEATHER ADVISORY FOR PEACH...CRISP...NORTHWESTERN
WILCOX...NORTHWESTERN DODGE...SOUTHERN TWIGGS...PULASKI...MACON...
SOUTHEASTERN SCHLEY...DOOLY...SUMTER...HOUSTON...WESTERN LAURENS...
BLECKLEY AND SOUTHEASTERN WEBSTER COUNTIES UNTIL 200 PM EDT...
At 121 PM EDT...a rain band associated with Tropical Storm Elsa was
along a line extending from near Rebie to near Mock Springs to near
Doles...and moving west at 35 mph.
HAZARD...up to 40 mph isolated wind gusts and heavy rain. A brief
tornado cannot be ruled out, though the threat is low.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of these storms include
Americus, Perry, Cordele, Fort Valley, Cochran, Hawkinsville, Vienna,
Oglethorpe, Warner Robins, Centerville, Byron, Unadilla, Montezuma,
Marshallville, Plains, Arabi, Dudley, Byromville, Pineview and
Pinehurst.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3183 8384 3182 8385 3184 8386 3185 8394
3191 8392 3192 8434 3187 8434 3197 8444
3193 8445 3192 8452 3237 8417 3269 8377
3267 8359 3252 8303 3213 8349 3180 8375
3180 8380
TIME...MOT...LOC 1721Z 111DEG 31KT 3250 8317 3216 8357 3171 8392
WIND...40MPHSpecial weather statement, Jul 7, 1:58 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
158 PM EDT Wed Jul 7 2021
GAZ069-080>083-091>095-103>105-071845-
Peach GA-Marion GA-Twiggs GA-Macon GA-Schley GA-Dooly GA-Taylor GA-
Bibb GA-Sumter GA-Upson GA-Houston GA-Crawford GA-Webster GA-
158 PM EDT Wed Jul 7 2021
...SIGNIFICANT WEATHER ADVISORY FOR PEACH...SOUTHEASTERN MARION...
WESTERN TWIGGS...MACON...SCHLEY...NORTHWESTERN DOOLY...TAYLOR...
BIBB...SUMTER...SOUTHEASTERN UPSON...HOUSTON...CRAWFORD AND WEBSTER
COUNTIES UNTIL 245 PM EDT...
At 154 PM EDT...National Weather Service doppler radar showed a
tropical rain band along a line extending from near Warner Robins to
Perry, Byromville and Lake Blackshear, moving northwest at 40 mph.
HAZARD...Up to 40 mph isolated wind gusts and heavy rain. A brief
tornado cannot be ruled out, though the threat is low.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain will cause temporary
street flooding, especially in poor drainage areas.
Some locations in the path of these storms include
Macon, Americus, Perry, Fort Valley, Buena Vista, Butler, Ellaville,
Oglethorpe, Roberta, Preston, Warner Robins, Centerville, Byron,
Montezuma, Marshallville, Reynolds, Plains, Ideal, Leslie and
Andersonville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately.
LAT...LON 3197 8444 3192 8446 3193 8466 3251 8443
3284 8417 3285 8390 3294 8373 3266 8341
3253 8368 3241 8376 3224 8393 3191 8406
3192 8434 3187 8434
TIME...MOT...LOC 1754Z 122DEG 35KT 3264 8348 3254 8371 3242 8378 3225
8395 3201 8406 3181 8415The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 8:12 PM EDT | Special Weather Statement | FFC | Baldwin, Bibb, Heard, Jones, Lamar, Meriwether and 5 more | 48 min |
| Jul 6, 8:47 PM EDT | Special Weather Statement | FFC | Butts, Carroll, Clayton, Coweta, Fayette, Henry | 43 min |
| Jul 7, 12:29 PM EDT | Special Weather Statement | FFC | Dodge, Montgomery, Telfair, Toombs, Wheeler, Wilcox | 46 min |
| Jul 7, 1:22 PM EDT | Special Weather Statement | FFC | Bleckley, Crisp, Dooly, Houston, Macon, Peach and 2 more | 38 min |
| Jul 7, 2:44 PM EDT | Special Weather Statement | FFC | Bibb, Chattahoochee, Marion, Muscogee, Stewart, Talbot and 3 more | 61 min |
| Jul 7, 3:31 PM EDT | Special Weather Statement | FFC | Harris, Lamar, Meriwether, Monroe, Pike | 44 min |
| Jul 7, 3:41 PM EDT | Special Weather Statement | FFC | Emanuel | 34 min |
| Jul 7, 4:14 PM EDT | Tornado Warning | FFC | Emanuel | 31 min |
| Jul 7, 4:36 PM EDT | Tornado Warning | FFC | Emanuel | 24 min |
| Jul 7, 5:12 PM EDT | Special Weather Statement | FFC | Bartow, Dawson, Lumpkin, Pickens | 33 min |
| Jul 7, 6:10 PM EDT | Special Weather Statement | FFC | Fannin, Gilmer | 35 min |
Nearby
Special Weather Statements in Georgia, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.